New Tinnitus Tones

Discussion in 'Support' started by Eric N, Mar 17, 2013.

tinnitus forum
    1. Eric N

      Eric N Member

      Location:
      Montreal QC
      Tinnitus Since:
      10/2012
      In the last month or so I have noticed that I am developing new tinnitus tones that just come out of nowhere,I now have a low frequency ringing in my left ear which did not exists and a new hissing sound in my left ear. I am not sure what to do at this point.
       
    2. Markku
      Inspired

      Markku Director Staff Benefactor Hall of Fame Team Trobalt Team Tech Team Awareness Team Research

      Tinnitus Since:
      04/2010
      Cause of Tinnitus:
      Syringing
      That's not good (n)

      Are they louder than your previous tone, or more annoying in general?

      I have no idea what could cause the new noises. Every now and then people report getting new kind of sounds even after having a constant tinnitus tone for a longer period of time.

      Can't imagine the fear you must be dealing with right now. Changing tinnitus & new sounds are something I wouldn't wish to any fellow tinnitus sufferer. It's bad enough as is, but the continued uncertainty no doubt makes things even much worse.

      You've been healthy otherwise this past month, no colds or anything? There's absolutely nothing you can think of to attribute the changes to? Maybe they'll go as they came then, hopefully soon...

      Tinnitus = :banghead:
       
    3. Eric N

      Eric N Member

      Location:
      Montreal QC
      Tinnitus Since:
      10/2012
      the low frequency ringing my left ear is not there all the time but it was ringing pretty bad in the morning I noticed it when i turned off my PC. I have had no health issues to attribute my tinnitus to, I am starting to wonder if it has something to do with my neck or blood flow. I just hope is has nothing to do with the Xanax I was taking even though I was on a very low dose and did not talk it on a daily bases.
       
    4. Fish
      Balanced

      Fish Member Benefactor

      Location:
      Poland
      Tinnitus Since:
      July 2012
      Hi Eric. Do you use your computer a lot? You know, modern lifestyle (sitting for extended periods of time, lack of physical activity in general) is really harmful to us. In the long run it leads to health problems, spine deformity among them. I've been diagnosed with upper neck lordosis last year and believe me, it can cause many symptoms, vertigo, joint numbness, headache, back pain and also tinnitus. I would hear my tinnitus being louder in intensity or new tinnitus frequencies showing up when I spent working on my pc for many hours. Exercise, massage therapy, sleeping flat on a flat surface works wonders.

      Of course only a doctor can really tell you what is going on so don't assume you have this problem. I'm just talking out of own experience and trying to help.
       
    5. mick

      mick Member Benefactor

      Location:
      USA
      Tinnitus Since:
      11/2012
      I used to get the occassional lower tone ringing on top of my very high pitched constant ringing. I can tell you that after I quit Xanax that secondary ringing diminished tremondously. I evidently am still not completely past Xanax withdrawal because I began having withdrawal symptoms again this past week. I took a very small dose (< 1/8 mg) and the lower pitched ringing came back a couple of days later. It did not last long, however. I can't say for sure it was caused by Xanax, but it certainly crossed my mind.
       
    6. Eric N

      Eric N Member

      Location:
      Montreal QC
      Tinnitus Since:
      10/2012
      @ mick how long were you on xanax? I only took it 0.5 mg twice a week for a month and a half.

      @ Fish yes i use the PC alot I found out that i have some osteoarthritis in my lower neck between c7-t1 I have the xray CD to the physiotherapist she will tells me that she finds.

      I am wondering if its worth while to get an MRI at this point, since my tinnitus unset was sudden.
       
    7. mick

      mick Member Benefactor

      Location:
      USA
      Tinnitus Since:
      11/2012
      Eric,

      I was on Xanax for a total of 4.5 months. I started out at 0.25 mg twice a day, then went up to 0.5 mg 3 times a day per my doctors recommendation. I did that amount for a month. It was way too much and I could not stay awake at work, so I cut it in half (0.25 mg 3 times a day). That's when I had my horrible experience with withdrawal and decided to get off it. I tapered from 0.25 3x/day to 1/16 mg per day over the next 3 months, then quit. I've been completely off of it now for 3.5 weeks, and I have had only a couple occurences of the lower tone on top of my normal high pitched tone. One of them as I'm writing this.

      I don't blame you for wondering if you should get an MRI. If you're worried about it, then you probably should just for the peace of mind. My understanding is that an acoustic neuroma is pretty rare. Further, I don't think it matters whether your tinnitus came on suddenly or not.

      mick
       
    8. just1morething
      Benevolent

      just1morething Member Benefactor

      Location:
      U.S.
      Tinnitus Since:
      2008
      Cause of Tinnitus:
      barotrauma from airplane descent, noise exposure? ETD? TMJD?
      Eric-Just wondering how you are doing in regard to your T. I feel bad for you to get it as young as you are, or any age for that matter. I too, wondered if it had anything to with my neck and had a carotid ultrasound of my neck, but showed little plaque.
      Under chiroprator thread I talk about my upper neck injections and progress. I am also getting lower neck injections or nerve blocks in a couple weeks. I will update after I have those. I wish you good luck on this tormenting problem we have. I will try to find some of your latest posts. I am suffering as I type this with a high volume electrical hiss sound on left side. This T is very unpredictable and hard to trace as of its origin. Have you had any recent luck or ideas? Dale
       
    9. Ray Seddon
      Amused

      Ray Seddon Member Benefactor

      Location:
      Western Australia
      Tinnitus Since:
      1985
      Cause of Tinnitus:
      Unprotected hearing damage - highpowered firearm, open-cab tractors...
      I'm not on any drugs but every now and then a new high-pitched whistle comes in both ears, then thankfully subsides after about 30 seconds. Scary to think it may stay one day as it is very intrusive. (I am gradually getting some habituation with my 'normal' T but this new noise is disturbing).
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.